MAUDE Adverse Event Report: BECKMAN COULTER ACCESS SENSITIVE ESTRADIOL; RADIOIMMUNOASSAY, ESTRADIOL

BECKMAN COULTER ACCESS SENSITIVE ESTRADIOL; RADIOIMMUNOASSAY, ESTRADIOL
Catalog Number B84493
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Overdose (1988)
Date of Event 09/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The customer did not supply patient demographics such as age, date of birth, weight, ethnicity or race.There is sufficient evidence to suggest an malfunction occurred as results obtained from one different device and the patient¿s clinical presentation are categorically different from results obtained from a beckman coulter device.The access sensitive estradiol snse2 reagent was not returned for evaluation.All assay and system verifications met specifications at the time of the event.No hardware errors, flags or other assay issues were reported in conjunction with this event.The cause of this event cannot be determined with the available information.There are a total of four mdrs submitted for (b)(4) (three for patient samples retested by a beckman coulter laboratory solution specialist on alternate methodologies with discordant results and one for other patient samples not retested (exact number not specified).
 
Event or Problem Description
On (b)(6) 2020 the customer reported obtaining false low sensitive estradiol (access snse2) results involving the laboratory's unicel dxi 800 access immuno analyzer (serial number (b)(4)).Customer reported that before and after estradiol medication, there was no change in the snse2 results, which affected clinical judgment.A beckman coulter laboratory solution specialist (lss) was dispatched to the customer site on (b)(6) 2020 to perform comparison testing with the access estradiol (e2) assay and on an alternate methodology manufactured by roche.On (b)(6) 2020, the initial snse2 patient sample result was 90 pg/ml which was unexpected low and discordant with the clinical expectation.On (b)(6) 2020, this sample was retested with the access e2 assay on another instrument (serial number (b)(4)) with a result of 272 pg/ml (997 pmol/l) and on the roche platform with an estradiol result of 134 pg/ml (492 pmol/l).Both results were higher and more accordant with the clinical expectation.The expected or correct results were not specified in this event.Based on the low snse2 result obtained during follicular monitoring, the patient was intake over-dose medicine (estradiol valerate tablets: progynova).Snse2 calibration was passing within specifications at the time of the event.Per customer¿s verbal report, system checks have been passing and qc was within the laboratory¿s established ranges.Additionally, no hardware errors or other assay issues were reported in conjunction with this event.Sample tube collection type was not provided.Sample processing information such as centrifugation time, speed and temperature were not provided.There was no report of sample integrity issues.No further sample information was provided.
 
Additional Manufacturer Narrative
The access sensitive estradiol (snse2) reagent (part number b84493 and the lot number 966021) was manufactured in suzhou (beckman coulter laboratory systems suzhou co ltd, (b)(4)).
 
Additional Manufacturer Narrative
The patient in this event was reported to be taking exogenous estradiol (estradiol valerate tablets: progynova).In an internal study, bi-directional interference was identified with metabolites estrone and estrone-3-sulfate associated with exogenous estradiol.In conclusion, the cause of the erroneously low sensitive estradiol (snse2) results is due to bi-directional interference with metabolites estrone and estrone-3-sulfate associated with exogenous estradiol.

Brand Name
ACCESS SENSITIVE ESTRADIOL
Common Device Name
RADIOIMMUNOASSAY, ESTRADIOL
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key10539377
Report Number2122870-2020-00078
Device Sequence Number3209014
Product Code CHP
UDI-Device Identifier15099590699383
UDI-Public(01)15099590699383(17)210604(11)200610(10)966021
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2021
Device Catalogue NumberB84493
Device Lot Number966021
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/02/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer09/02/2020
03/30/2021
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date09/25/2020
04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;